|Raltegravir, Etravirine and Truvada based regiment
Apr 8, 2013
Hi Doc, I am currently on boosted Darunavir, Truvada and Etravirine. I have some resistance to the drugs in Truvada but they are still partially active. I have been suppressed with very high CD4+ count (1100 in February) for almost 5 years. I have had very high cholesterol since I started Darunavir and I am not very keen to start statins. Since I also have resistance to Efavirenz, my Doctor suggest that we could try to change the regiment to Raltegravir, Etravirine and Truvada. I was so excited to hear that I will not have to take Norvir any more. However, he said that he needs to do a little research before changing as this regiment is very unusual. What is your opinion about this regiment? do thing it is safe to give it a try? Thanks in advance. H (Norway)
| Response from Dr. Young
Hello and thanks for posting from Norway.
Regimens for people with drug resistant virus can often be somewhat unusual, especially if working around issues of side effects, toxicity or other health issues (like high cholesterol or kidney injury).
The basic principle is to try to have at least two and preferably three fully active medications in the regimen- so if your drug resistance tests don't show evidence of resistance to the current medications (ie., no resistance to etravirine, unlikely (though usually not tested) resistance to raltegravir), I'd think the regimen should be ok and safe and have minimal effect on cholesterols.
I hope that helps. Let us know how the switch works for you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Confidentiality Laws In Regards To Stds And Hiv
- Ethical Issues On Improper Disclosure Of Protected Health Information On Patients With Hiv Or Aids
- Hiv Testing How Many Times Do I Need To Test
- Can Men Get Hiv From Infected Women?
- Can You Brush Teeth With Thrush?
- How Long Do Symptoms Appear After Exposure To Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.